Alert archive / California / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Feb 15, 2009, 1:31 PM PST for Riverside County, San Bernardino County, California. It took effect at Feb 16, 2009, 4:00 AM PST. It was in force for 20 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2009, 1:31 PM PST (21:31 UTC)
- In effect from
- Feb 16, 2009, 4:00 AM PST
- Expired
- Feb 17, 2009, 12:00 AM PST
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 10:48 AM PST | HEAVY SNOW 0 | Cajon Summit, CA | INTERSTATE 15 CLOSED IN BOTH DIRECTION BETWEEN 0913 AND 1048 PST |
| Feb 16, 12:01 PM PST | HEAVY SNOW 0 | Big Bear City, CA | HIGHWAU 18 CLOSED BETWEEN BIG BEAR DAM AND SNOW VALLEY DUE TO HEAVY SNOW. MOST SECONDARY ROADS ALSO CLOSED DUE TO HEAVY SNOW. |
| Feb 16, 2:54 PM PST | HEAVY SNOW 18 | Wrightwood, CA | 12 TO 18 INCHES OF NEW SNOW SINCE MIDNIGHT. |
| Feb 16, 3:43 PM PST | SNOW 6.5 | 5 Sw San Jacinto Peak, CA | 6.5 INCHES OF NEW SNOW IN PINE COVE. |
| Feb 16, 3:43 PM PST | SNOW 11 | Big Bear City, CA | 11 INCHES OF NEW SNOW IN BIG BEAR CITY, BALDWIN LAKE. |
| Feb 16, 3:43 PM PST | SNOW 12 | Running Springs, CA | KCAL 9 REPORTER ESTIMATED 12 INCHES OF NEW SNOW IN RUNNING SPRINGS. |
| Feb 16, 4:15 PM PST | HEAVY SNOW 18 | 2 Ne Idyllwild-Pine Cov, CA | THE IDYLLWILD COOP OBSERVER RELAYED A REPORT OF 12-18 INCHES OF NEW SNOW ABOVE IDYLLWILD IN FERN VALLEY. |
| Feb 16, 7:05 PM PST | HEAVY SNOW 14.5 | Big Bear Lake, CA | THE BIG BEAR LAKE COOP OBSERVER MEASURED 14.5 INCHES OF NEW SNOW FROM MONDAYS STORM. THE CURRENT SNOW DEPTH AT BIG BEAR LAKE IS 45 INCHES. |
| Feb 16, 8:20 PM PST | HEAVY SNOW 15 | Big Bear City, CA | A TRAINED SPOTTER MEASURED 15 INCHES OF NEW SNOW IN BIG BEAR CITY, BALDWIN LAKE. |
| Feb 16, 8:30 PM PST | HEAVY SNOW 9.5 | 2 Sw Lake Arrowhead, CA | 9.5 INCHES OF NEW SNOW WAS MEASURED AT TWIN PEAKS, ELEVATION 5715 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSGX 152131 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 131 PM PST SUN FEB 15 2009 ...WINTER STORM WATCH FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES... .A STRONG STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET ON MONDAY. CAZ055-056-160530- /O.UPG.KSGX.WS.A.0001.090216T1200Z-090217T1200Z/ /O.NEW.KSGX.WS.W.0002.090216T1200Z-090217T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 131 PM PST SUN FEB 15 2009 ...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES FROM EARLY MONDAY MORNING THROUGH TUESDAY MORNING. SNOW LEVELS WILL RISE TO AROUND 6000 FT DURING THE DAY MONDAY AND THEN LOWER TO BETWEEN 4000-4500 FT BEHIND THE FRONT BY MONDAY NIGHT. SNOWFALL ACCUMULATIONS OF 1-2 FEET ARE EXPECTED ABOVE 6000 FT IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS WITH LOCAL ACCUMULATIONS TO 3 FEET POSSIBLE IN THE SAN BERNARDINO MOUNTAINS. LOCAL WIND GUSTS IN EXCESS 45 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. THE COMBINATION OF DENSE FOG AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE...MAKING TRAVEL IN THE MOUNTAINS HAZARDOUS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ HORTON
5 follow-up statements
000 WWUS46 KSGX 152226 CCA WSWSGX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 218 PM PST SUN FEB 15 2009 CORRECTED HEADLINE ...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES... .A STRONG STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET ON MONDAY. CAZ055-056-160630- /O.UPG.KSGX.WS.A.0001.090216T1200Z-090217T1200Z/ /O.COR.KSGX.WS.W.0002.090216T1200Z-090217T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 218 PM PST SUN FEB 15 2009 ...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES FROM EARLY MONDAY MORNING THROUGH TUESDAY MORNING. SNOW LEVELS WILL RISE TO AROUND 6000 FT DURING THE DAY MONDAY AND THEN LOWER TO BETWEEN 4000-4500 FT BEHIND THE FRONT BY MONDAY NIGHT. SNOWFALL ACCUMULATIONS OF 1-2 FEET ARE EXPECTED ABOVE 6000 FT IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS WITH LOCAL ACCUMULATIONS TO 3 FEET POSSIBLE IN THE SAN BERNARDINO MOUNTAINS. LOCAL WIND GUSTS IN EXCESS 45 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. THE COMBINATION OF DENSE FOG AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE...MAKING TRAVEL IN THE MOUNTAINS HAZARDOUS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ HORTON
000 WWUS46 KSGX 160422 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 822 PM PST SUN FEB 15 2009 ...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES... .A STRONG STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET ON MONDAY. CAZ055-056-161400- /O.CON.KSGX.WS.W.0002.090216T1200Z-090217T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 822 PM PST SUN FEB 15 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. HEAVY SNOW WILL MOVE INTO THE WESTERN PORTIONS OF THE SAN BERNARDINO MOUNTAINS LATE TONIGHT AND MONDAY MORNING...THEN SPREAD EAST INTO THE RIVERSIDE COUNTY MOUNTAINS MONDAY AFTERNOON. SNOW LEVELS WILL BE FAIRLY HIGH...AROUND 6000 FT DURING THE DAY MONDAY AND THEN LOWER TO BETWEEN 4000-4500 FT BEHIND THE FRONT BY MONDAY NIGHT AND TUESDAY. TOTAL SNOWFALL ACCUMULATIONS OF 1-2 FEET ARE EXPECTED ABOVE 6000 FT IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. LOCAL ACCUMULATIONS TO 3 FEET ARE POSSIBLE IN THE SAN BERNARDINO MOUNTAINS NEAR WRIGHTWOOD AND THE MT BALDY AREA. MONDAY WILL BE VERY WINDY WITH SUSTAINED WINDS FROM 20 TO 40 MPH WITH GUSTS TO 50 MPH PRODUCING BLOWING AND DRIFTING SNOW. THE COMBINATION OF DENSE FOG AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE...MAKING TRAVEL IN THE MOUNTAINS HAZARDOUS. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ MOEDE
000 WWUS46 KSGX 161023 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 223 AM PST MON FEB 16 2009 ...HEAVY SNOWFALL FOR PORTIONS OF THE SOUTHWEST CALIFORNIA MOUNTAINS THROUGH THIS EVENING... .A PACIFIC STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 5000 FEET THROUGH THIS EVENING AND FOR THE SAN DIEGO COUNTY MOUNTAINS FOR THIS AFTERNOON THROUGH LATE TONIGHT. CAZ055-056-161800- /O.EXT.KSGX.WS.W.0002.090216T1200Z-090217T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 223 AM PST MON FEB 16 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT ABOVE 5000 FEET... THE WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. HEAVY SNOW WILL SPREAD EASTWARD ACROSS THE SAN BERNARDINO COUNTY MOUNTAINS THIS MORNING INTO THE RIVERSIDE COUNTY MOUNTAINS BY THIS AFTERNOON WITH PERIODS OF HEAVY SNOW THROUGH THIS AFTERNOON. SHOWERS WILL CONTINUE THROUGH THIS EVENING...DECREASING OVERNIGHT. SNOW LEVELS AROUND 5500 FEET...WILL LOWER TO 4500 FEET THIS AFTERNOON...AND 4000 FEET TONIGHT. TOTAL SNOWFALL OF 1 TO 2 FEET IS POSSIBLE ABOVE 5000 FEET THROUGH THIS EVENING WITH LOCALLY GREATER AMOUNTS. AMOUNTS OF SEVERAL INCHES ARE POSSIBLE BELOW 5000 FEET...MAINLY LATE THIS AFTERNOON INTO THIS EVENING. AREAS OF SOUTH WINDS TODAY OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CAUSE NEAR ZERO VISIBILITY AT TIMES IN BLOWING AND DRIFTING SNOW. THERE WILL ALSO BE AREAS OF DENSE FOG. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ CAZ058-161800- /O.NEW.KSGX.WW.Y.0004.090216T2000Z-090217T1200Z/ SAN DIEGO COUNTY MOUNTAINS- 223 AM PST MON FEB 16 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY. RAIN WILL BEGIN IN THE SAN DIEGO COUNTY MOUNTAINS THIS MORNING... CHANGING TO SNOW IN THE AFTERNOON AS SNOW LEVELS LOWER FROM NEAR 5500 FEET THIS MORNING...TO 4500 FEET THIS AFTERNOON...AND 4000 FEET TONIGHT. TOTAL SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE ABOVE 4000 FEET THROUGH LATE TONIGHT. SNOWFALL COULD BE HEAVY AT TIMES THIS AFTERNOON THROUGH EARLY EVENING. SHOWERS WILL THEN DECREASE OVERNIGHT. AREAS OF SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 45 MPH...BECOMING SOUTHWEST LATE IN THE AFTERNOON. THESE WINDS WILL CAUSE NEAR ZERO VISIBILITIES AT TIMES IN BLOWING AND DRIFTING SNOW. THERE WILL ALSO BE AREAS OF DENSE FOG. WINDS WILL SHIFT TO THE WEST IN THE EVENING AND DECREASE OVERNIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ MARTIN
000 WWUS46 KSGX 161800 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST MON FEB 16 2009 ...HEAVY SNOWFALL FOR PORTIONS OF THE SOUTHWEST CALIFORNIA MOUNTAINS THROUGH THIS EVENING... .A PACIFIC STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 4500 FEET THROUGH THIS EVENING AND FOR THE SAN DIEGO COUNTY MOUNTAINS...GENERALLY ABOVE 5000 FEET THIS AFTERNOON THROUGH LATE TONIGHT. LOCALLY LOWER SNOW LEVELS...AROUND 3500 FEET...WILL OCCUR ON THE NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS AND NEAR THE CAJON PASS. CAZ055-056-170200- /O.CON.KSGX.WS.W.0002.000000T0000Z-090217T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 1000 AM PST MON FEB 16 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SNOW WILL CONTINUE TO SPREAD EASTWARD ACROSS THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS WITH PERIODS OF HEAVY SNOW AT TIMES THROUGH THIS AFTERNOON. SHOWERS WILL CONTINUE THROUGH THIS EVENING...DECREASING OVERNIGHT. SNOW LEVELS WILL BE AROUND 4500 FEET...EXCEPT AROUND 3500 FEET AT TIMES ON THE NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS AND NEAR THE CAJON PASS. TOTAL SNOWFALL OF 1 TO 2 FEET IS POSSIBLE ABOVE 5000 FEET THROUGH THIS EVENING. SEVERAL INCHES ARE POSSIBLE BELOW 5000 FEET...MAINLY IN SAN BERNARDINO COUNTY. AREAS OF SOUTH WINDS TODAY OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CAUSE NEAR ZERO VISIBILITY AT TIMES IN BLOWING AND DRIFTING SNOW. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING. THERE WILL ALSO BE AREAS OF DENSE FOG. RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ CAZ058-170200- /O.CON.KSGX.WW.Y.0004.090216T2000Z-090217T1200Z/ SAN DIEGO COUNTY MOUNTAINS- 1000 AM PST MON FEB 16 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. RAIN...WITH SNOW NEAR THE HIGHEST PEAKS...WILL OCCUR IN THE SAN DIEGO COUNTY MOUNTAINS THIS MORNING AND EARLY THIS AFTERNOON AND THEN GRADUALLY CHANGE TO SNOW DURING MID TO LATE AFTERNOON. SNOW LEVELS WILL LOWER FROM NEAR 6000 FEET THIS MORNING...TO 5000 FEET LATE THIS AFTERNOON...AND 4500 FEET TONIGHT. TOTAL SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE ABOVE 4500 FEET THROUGH LATE TONIGHT. AREAS OF SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 45 MPH...BECOMING SOUTHWEST LATE IN THE AFTERNOON. THESE WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW NEAR THE CRESTS. WINDS WILL SHIFT TO THE WEST IN THE EVENING AND DECREASE OVERNIGHT. THERE WILL ALSO BE AREAS OF DENSE FOG. RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ MAXWELL
000 WWUS46 KSGX 170147 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 547 PM PST MON FEB 16 2009 ...HEAVY SNOWFALL FOR PORTIONS OF THE SOUTHWEST CALIFORNIA MOUNTAINS TONIGHT... .A COLD FRONT MOVING ACROSS SOUTHERN CALIFORNIA THIS EVENING WILL BRING PERIODS OF MODERATE TO HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS ABOVE 4500 FEET TONIGHT. LOCALLY LOWER SNOW LEVELS...AROUND 4000 FEET...WILL OCCUR ON THE NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS AND NEAR THE CAJON PASS. CAZ055-056-170800- /O.CON.KSGX.WS.W.0002.000000T0000Z-090217T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 547 PM PST MON FEB 16 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE STEADY SNOW OVER SAN BERNARDINO COUNTY HAD CHANGED OVER TO SNOW SHOWERS IN THE WESTERN SECTIONS OF THE MOUNTAINS THIS EVENING WITH THE PASSAGE OF A COLD FRONT. STEADY SNOW WILL CONTINUE TO FALL OVER THE RIVERSIDE COUNTY MOUNTAINS THROUGH 9 PM...THEN CHANGE OVER TO SNOW SHOWERS LATER THIS EVENING. SNOW LEVELS WILL BE AROUND 4500 FEET...LOWERING TO 4000 FEET ON THE NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS AND NEAR THE CAJON PASS. SNOW TOTALS THROUGH 430 PM INCLUDED: WRIGHTWOOD... 12 TO 18 INCHES BALDWIN LAKE...12 INCHES TWIN PEAKS... 9 INCHES. THE HEAVY SNOW HAS MADE TRAVEL DIFFICULT AND SEVERAL ROADS ARE NEARLY IMPASSABLE OR HAVE BEEN CLOSED IN THE SAN BERNARDINO COUNTY MOUNTAINS. RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ CAZ058-170800- /O.CON.KSGX.WW.Y.0004.000000T0000Z-090217T1200Z/ SAN DIEGO COUNTY MOUNTAINS- 547 PM PST MON FEB 16 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. RAIN...WITH SNOW NEAR THE HIGHEST PEAKS...WILL CONTINUE IN THE SAN DIEGO COUNTY MOUNTAINS THROUGH THIS EVENING. SNOW LEVELS WILL LOWER TO 4500 FEET OVERNIGHT. SNOWFALL AMOUNTS OF 4 INCHES ARE POSSIBLE ABOVE 5500 FEET THROUGH LATE TONIGHT. GUSTY SOUTHWEST WINDS AND AREAS OF DENSE FOG COMBINED WITH SNOW ABOVE 5500 FEET WILL CREATE HAZARDOUS DRIVING CONDITIONS. SUNRISE HIGHWAY MAY BECOME SNOW COVERED AND ICY BY DAYBREAK. WEATHER SPOTTERS ARE STRONGLY ENCOURAGED TO PROVIDE UPDATED SNOWFALL REPORTS THROUGHOUT THE STORM. $$ MOEDE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 1:30 PM PST, 1 minute earlier.
Area forecast discussion, Feb 15, 1:30 PM PST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST SUN FEB 15 2009 .SYNOPSIS...TODAYS TRANQUIL WEATHER WILL TRANSITION INTO A STORMY MONDAY WITH WIND...RAIN AND MOUNTAIN SNOW. A STRONG PACIFIC STORM COULD BRING AN INCH OR MORE OF RAIN TO THE COASTAL BASIN MONDAY...AND A FOOT OR TWO OF SNOW IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 5000 FEET. SHOWERS WILL LINGER THROUGH TUESDAY...THEN DRY AND WARMER WEDNESDAY THROUGH FRIDAY WITH WEAK HIGH PRESSURE BUILDING OVER THE SOUTHWEST. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. WILL UPGRADE THE WINTER STORM WATCH TO A WARNING VALID FROM 12Z MONDAY THROUGH 12Z TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. WILL ALSO ISSUE A FLASH FLOOD WATCH FOR MOST OF THE AREA EXCEPT FOR THE DESERTS VALID FROM 12Z MONDAY UNTIL 02Z TUESDAY. TEMPERATURES THIS AFTERNOON ARE SHOWING SOME INCREASE OVER SATURDAY AFTERNOON ESPECIALLY ACROSS THE SAN DIEGO COUNTY MOUNTAINS WHERE TEMPERATURES ARE RANGING FROM ABOUT 9 DEGREES TO 15 DEGREES ABOVE SATURDAY UNDER THE WARM ADVECTION TAKING PLACE AHEAD OF THE SYSTEM MOVING IN FROM THE WEST. SUBTROPICAL MOISTURE CONTINUES TO STREAM OVER THE AREA FROM THE SOUTHWEST WITH BASES MOSTLY ABOVE 15000 FEET. THE WESTERN EDGE OF THIS CLOUD SHIELD WAS MOVING INSIDE 120W AS OF 20Z. THE UPPER LOW CONTINUES TO DIG TO THE SOUTHEAST OFF THE CENTRAL CALIFORNIA COAST WITH THE ASSOCIATED COLD FRONT TRAILING SOUTHWEST FROM NEAR MONTEREY TO BEYOND 30N...127W. THE SOUTHERN PART OF THE FRONT APPEARS TO BE MOVING EAST A LITTLE FASTER THAN THE NORTHERN PORTION WITH THE FRONT BECOMING MORE NORTH TO SOUTH ORIENTED WITH TIME. LIGHT STRIKES ARE SHOWING UP ALONG THE FRONT NEAR 30N AS WELL. SOME DIFFERENCES IN TIMING OF THE FRONT BETWEEN THE 12Z NAM AND THE 12Z GFS MODEL WITH THE NAM BEING A LITTLE SLOWER. THE GFS BRINGS THE FRONT TO THE COAST AROUND 18Z MONDAY...GIVE OR TAKE A COUPLE HOURS WHERE AS THE NAM SUGGESTS BETWEEN 21Z AND 00Z. BOTH INDICATE A SIGNIFANT AMOUNT OF PRECIPITATION AHEAD AND WITH THE FRONT. THE FOLLOWING RAINFALL ESTIMATES STILL LOOK GOOD... 0.75-1.50 INCHES IN THE SAN DIEGO COAST AND VALLEYS 1-2 INCHES IN ORANGE COUNTY COASTAL PLAIN AND THE INLAND EMPIRE 1.5-3.0 INCHES IN THE RIV/SAN MOUNTAINS 2-4 INCHES IN THE SBD/OC MOUNTAINS AND PALOMAR MOUNTAIN 0.15-0.50 IN THE DESERTS. THE NAM...GFS AND ECMWF MODELS KEEP FAIRLY DEEP MOISTURE OVER THE AREA THROUGH TUESDAY WITH THE NAM SUGGESTING THE MOISTURE LASTING THROUGH WEDNESDAY AS IT SHOWS ANOTHER MINOR SHORTWAVE MOVING THROUGH TUESDAY NIGHT/WEDNESDAY MORNING. THE GFS SHOWS A MUCH WEAKER BUT FASTER SHORTWAVE BRUSHING BY LATE TUESDAY. MOISTURE SHOULD DECREASE ON WEDNESDAY AS A RIDGE BEGINS TO BUILD OVER THE COAST. THE MEDIUM RANGE MODELS CONTINUE TO SHOW ANOTHER UPPER LOW DEVELOPING OVER THE EASTERN PACIFIC DURING THE MIDDLE OF THE WEEK BUT FURTHER OFF THE COAST INDICATING SOME RETROGRESSION TAKING PLACE. AS THIS LOW DEVELOPS...A RIDGE SHOULD BUILD OVER THE COAST WHICH HOLDS INTO NEXT WEEKEND SENDING SHORTWAVE TROUGHS NORTHWARD INTO THE PACIFIC NORTHWEST WHILE KEEPING SOUTHERN CALIFORNIA HIGH AND DRY. EXPECT SOME WARMING DURING THE LATTER HALF OF THE WEEK AS WELL. THIS LOW COULD APPROACH THE COAST LATE NEXT WEEKEND BUT WILL WAIT AND SEE WHAT LATER MODEL RUNS INDICATE. && .AVIATION... 152000Z...UNLESS SOME LOWER CLOUD DECK SNEAKS UP ON US FROM THE SOUTH...VFR WITH VARIABLE CIGS ABOVE FL100 THROUGH AT LEAST 08Z. EXPECT DETERIORATING CIGS/VIS BEGINNING AT KSNA BY 12Z...AND DEVELOPING SOUTH THROUGH KSAN BY 15Z. GUSTY SE WINDS BY 12Z...WITH SURFACE GUSTS FROM THE SOUTH TO 30 KT POSSIBLE ALONG THE COAST BY 18Z MON. IFR CONDITIONS LIKELY BY 18Z MOST AREAS AND CONTINUING THROUGH THE AFTERNOON. && .MARINE... 152000Z...WINDS WILL INCREASE OVERNIGHT FROM THE SOUTHEAST BETWEEN 15 AND 25 KT. WINDS WILL CONTINUE TO BUILD OUT OF THE SOUTH ON MON MORNING TO 25 TO 30 KT WITH GUSTS TO 35 KT POSSIBLE BY LATE MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED DUE TO THE SHORT-PERIOD WIND WAVES AND GUSTY WINDS. BEHIND THE FRONT WINDS WILL TURN WESTERLY AND SLOWLY SUBSIDE MON EVENING. A WEST SWELL WILL ALSO INCREASE...MAINLY IN THE OUTER WATERS TO 6 TO 8 FEET BY MONDAY AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT.....SEE LAXSPSSGX. WINTER STORM WARNING FOR SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS FROM 4 AM MONDAY TO 4 AM TUESDAY...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL BUT THE DESERT AREAS FROM 4 AM TO 6 PM MONDAY...SEE LAXFFASGX. WIND ADVISORY COASTAL AREAS FROM 7 AM TO 4 PM MONDAY...SEE LAXNPWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OFF SAN DIEGO COUNTY IN EFFECT FROM 1 AM TO 7 PM PST MONDAY...SEE LAXMWWSGX. && PUBLIC...HORTON AVIATION/MARINE...JAD
Hazardous weather outlook, Feb 15, 9:00 AM PST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST SUN FEB 15 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-161200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 900 AM PST SUN FEB 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT MONDAY. A STRONG PACIFIC STORM WILL BRING PERIODS RAIN AND LOTS OF MOUNTAIN SNOW. FLASH FLOODING MAY OCCUR IN THE COASTAL BASIN AND MOUNTAIN SLOPES WITH DEBRIS FLOWS IN RECENTLY BURNED AREAS. GUSTY WINDS WILL ALSO ACCOMPANY THIS STORM. SHOWERS WILL LINGER INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEED FOR MONDAY. HORTON
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:53 AM PST | Small Craft Advisory | SGX | 29 hr | |
| Feb 15, 3:55 AM PST | Marine Weather Statement | SGX | 36 hr | |
| Feb 15, 1:30 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 26 hr |
| Feb 15, 1:31 PM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 28 hr |
Nearby
Winter Storm Warnings in California, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.